Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 38, NWS New York, NY

March 18, 2016

NWS New York, NY issued this small craft advisory at Mar 18, 2016, 3:42 AM EDT. It took effect at Mar 18, 2016, 6:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2016, 3:42 AM EDT (07:42 UTC)
In effect from
Mar 18, 2016, 6:00 AM EDT
Expired
Mar 19, 2016, 12:00 AM EDT
In force
18 hr
Issued by
NWS New York, NY

The text

As transmitted.

635 
WHUS71 KOKX 180742
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
342 AM EDT FRI MAR 18 2016

...ROUGH CONDITIONS ON THE WATERS TODAY INTO SATURDAY MORNING...

ANZ350-353-355-182200-
/O.NEW.KOKX.SC.Y.0038.160318T1000Z-160319T1300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
342 AM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-182200-
/O.NEW.KOKX.SC.Y.0038.160318T1000Z-160319T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
342 AM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
833 
WHUS71 KOKX 181949
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT FRI MAR 18 2016

...ROUGH CONDITIONS ON THE WATERS EARLY THIS EVENING WITH
POSSIBLE GALE CONDITIONS ON SUNDAY...

ANZ350-190400-
/O.EXT.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/
/O.NEW.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
349 PM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WATCH IN EFFECT FOR SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FOR SUNDAY.

* WINDS AND SEAS...NEAR SHORE WINDS GUSTING TO 25 KTS THOUGH EARLY
  THIS EVENING WITH SEAS SUBSIDING BELOW 5 BY BY MIDNIGHT. NORTH
  WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 4 TO 7 FEET ARE
  POSSIBLE FOR SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ353-355-190400-
/O.EXT.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/
/O.NEW.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 PM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WATCH FOR SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FOR SUNDAY.

* WINDS AND SEAS....NEAR SHORE WINDS GUSTING TO 25 KTS THOUGH
  EARLY THIS EVENING. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT AND SEAS 4 TO 7 FEET ARE POSSIBLE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-190000-
/O.CON.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
349 PM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NEAR SHORE WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT THOUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JST
611 
WHUS71 KOKX 190012
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
812 PM EDT FRI MAR 18 2016

...ROUGH CONDITIONS ON THE WATERS FROM MORICHES INLET EAST UNTIL
MIDNIGHT THEN POSSIBLE GALE CONDITIONS ON SUNDAY...

ANZ353-355-190815-
/O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/
/O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
812 PM EDT FRI MAR 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT
  WITH SEAS 4 TO 7 FEET POSSIBLE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-190115-
/O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
812 PM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WIND SPEEDS DECREASED AND WILL REMAIN BELOW 25 KT TONIGHT.

$$

ANZ350-190815-
/O.CON.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/
/O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
812 PM EDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS AND SEAS...NEAR SHORE WINDS GUSTING TO 25 KTS THROUGH THIS
  EVENING WITH SEAS SUBSIDING BELOW 5 FEET BY MIDNIGHT. NORTH
  WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 3 TO 6 FEET
  POSSIBLE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
079 
WHUS71 KOKX 190356
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1156 PM EDT FRI MAR 18 2016

...ROUGH CONDITIONS ON THE WATERS FROM MORICHES INLET EAST UNTIL
MIDNIGHT THEN POSSIBLE GALE CONDITIONS ON SUNDAY...

ANZ350-191200-
/O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/
/O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1156 PM EDT FRI MAR 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ353-355-191200-
/O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1156 PM EDT FRI MAR 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 2:40 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 18, 2:40 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 AM EDT FRI MAR 18 2016

.SYNOPSIS...
WEAK HIGH PRESSURE REMAINS IN PLACE OVERNIGHT. A COLD FRONT
APPROACHES ON FRIDAY AND PASSES THROUGH DURING THE EVENING.
CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH SATURDAY AND
GIVES WAY TO A LOW FORMING OFF THE SOUTHEAST COAST THAT WILL
POTENTIALLY DEVELOP INTO A NOREASTER SUNDAY. THE STORM SYSTEM
MOVES INTO THE CANADIAN MARITIMES MONDAY WITH A RIDGE OF HIGH
PRESSURE APPROACHING. THE HIGH PRESSURE AREA LASTS UNTIL
MIDWEEK...WHEN ANOTHER LOW MOVES ACROSS THE GREAT LAKES AND
THROUGH NORTHERN NEW ENGLAND. A WARM FRONT WILL MOVE ACROSS NEXT
WEDNESDAY. HIGH PRESSURE DEVELOPS OFFSHORE NEXT THURSDAY WITH A
COLD FRONT APPROACHING FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED FORECAST TO INCLUDE SLIGHT CHC OF SHOWERS NW OF THE CITY
UNTIL AROUND 07Z. LOOKS LIKE SHOWERS TO THE WEST WILL CONTINUE TO
DRY UP AS THEY APPROACH THE CWA...BUT A FEW COULD SURVIVE.

ALSO LOWERED LOW TEMPS IN THE PINE BARRENS REGION WITH KFOK
ALREADY DOWN TO 32 AS OF 04Z.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
THE UPPER TROUGH ROTATES ACROSS THE NORTHEAST...WITH MOST OF THE
INSTABILITY AND ENERGY REMAINING TO THE NORTH. AT THE MID AND
LOWER LEVELS A COLD FRONT APPROACHES DURING FRIDAY. WITH MARGINAL
INSTABILITY AND LIFT ACROSS THE AREA AGAIN EXPECTED SCATTERED
SHOWERS TO DEVELOP ACROSS THE AREA AS SURFACE HEATING BEGINS.
LAPSE RATES WILL NOT BE A STEEP OR DEEP AS THURSDAY AFTERNOON AND
WILL NOT MENTION ANY THUNDER.

THE  COLD FRONT CROSSES THE REGION LATE FRIDAY THROUGH FRIDAY
EVENING. COLD CANADIAN HIGH PRESSURE BUILDS IN FRIDAY NIGHT AND
SATURDAY. GUIDANCE HANDLES TIMING OF THE FRONT SIMILARLY AND
TEMPERATURES WERE ALSO REASONABLE CLOSE. USED A BLEND FOR HIGHS
FRIDAY AND SATURDAY AND LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE MAIN FOCUS OF THE LONG TERM WILL BE A POTENTIAL NOR'EASTER
WITH SIGNIFICANT SNOWFALL POSSIBLE SUNDAY THROUGH SUNDAY NIGHT.
BASICALLY...THE UPPER LEVEL JET WILL BE PHASED ACROSS THE
SOUTHEAST U.S. WITH MOISTURE SOURCES FROM THE GULF OF MEXICO AND
PACIFIC OCEAN. THIS IS PART OF A LONGWAVE TROUGH ORIENTED FROM SW
TO NE ALONG THE EASTERN SEABOARD. THIS WILL STEER AND HELP DEVELOP A
LOW OFF THE SOUTHEAST COAST. DEPENDING ON THE MODEL CHOSEN...THE
LOW THEN DEVELOPS INTO POTENTIALLY A NOR'EASTER WITH WESTERN
AMPLIFICATION AND ALMOST SECONDARY  AS PRECIPITATION BECOMES
ENHANCED ON THE WESTERN SIDE.

MOST OF THE PRECIP IS FORECAST TO BE IN THE FORM OF SNOW...BUT
THIS COULD CHANGE WITH SUBSEQUENT FORECAST. HERE ARE SOME
DIFFERENT SCENARIOS THAT COULD TAKE PLACE. WITH A WEAKER LOW AND
FARTHER OFFSHORE...DYNAMIC COOLING WILL BE LESS...ALLOWING FOR
MORE RAIN TO MIX IN WITH THE SNOW...LOWERING SNOWFALL AMOUNTS.
ALSO...ANOTHER SCENARIO LEADING TO MORE MIXING WITH RAIN AND LESS
SNOW FOR COASTAL AREAS WOULD BE A TRACK THAT TAKES THE LOW CLOSER
TO THE COAST SUCH THAT THE COASTAL REGIONS RECEIVE STRONG
EASTERLY FLOW. THIS WOULD PROMOTE RELATIVELY WARMER SURFACE TEMPERATURES.
THE ECMWF SHOWS THE STRONGEST SOLUTION...A STRONGER LOW WITH
A TIGHTER BAROCLINIC ZONE AND DEFORMATION ALOFT...WHICH
WOULD FAVOR MORE SNOW WITH A TRACK JUST INSIDE OF THE 40N/70W
BENCHMARK. THE GFS IS WEAKER AND MORE PROGRESSIVE WITH THE
LOW...FARTHER OFFSHORE WITH MOST DYNAMICS STAYING OFFSHORE.

THERE IS THE POTENTIAL FOR GUSTY NE WINDS AND SIGNIFICANT SNOW OF
AT LEAST 6 INCHES...MOST OF WHICH IS FORECAST TO FALL SUNDAY
NIGHT. THE CHANCE FOR 6 INCHES OF SNOW OR MORE IS AROUND 30
PERCENT. THE MAX POTENTIAL FOR THE STORM IS AROUND 12 INCHES
CLOSE TO WHICH THE ECMWF CONVEYS. CONFIDENCE IN EXACT AMOUNTS IS
LOW AT THIS TIME DUE TO MODEL VARIANCES WITH THEIR RESPECTIVE
SOLUTIONS. THE MAIN VARIANCE IS THAT OF THE LOW TRACK AND WHETHER
THE REGION RECEIVES MORE NORTHEAST FLOW OR EAST FLOW.

BY EARLY NEXT WEEK...THE STORM SYSTEM WILL BE MOVING INTO THE
CANADIAN MARITIMES WITH SNOW TAPERING OFF ON MONDAY AND MIXING WITH
RAIN WITH DAYTIME WARMING. MORE OF A NORTHWEST FLOW TAKES PLACE
ALOFT WITH RIDGING MOVING IN PLACE MONDAY NIGHT AND TUESDAY.
WEATHER BECOMES DRIER WITH A SLIGHT WARMING TREND EARLY IN THE
WEEK AND MORE OF A WARMING TREND MID TO LATE NEXT WEEK. ANOTHER
LOW APPROACHES THE GREAT LAKES NEXT WEDNESDAY AND MOVES ACROSS
NORTHERN NEW ENGLAND WEDNESDAY NIGHT. A WARM FRONT AT THE SURFACE
MOVES ACROSS WEDNESDAY. HIGH PRESSURE BUILDS OFFSHORE THEREAFTER
WITH ANOTHER COLD FRONT APPROACHING BY NEXT THURSDAY.

LOW CHANCES FOR SHOWERS NEXT WEEK ON TUESDAY NIGHT AND WEDNESDAY AS
WELL AS THURSDAY. FOR TUESDAY NIGHT INTO EARLY WEDNESDAY...THIS
COULD INCLUDE SNOW SHOWERS WITH COLD ENOUGH TEMPERATURES. PLAIN RAIN
SHOWERS...VERY LOW CHANCE...ARE IN THE FORECAST NEXT THURSDAY.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE OVER NORTHERN ME THIS MORNING TRACKS EAST ACROSS THE
CANADIAN MARITIMES TODAY...SENDING A COLD FRONT THROUGH THE AREA
EARLY THIS EVE.

MAINLY VFR...BUT BRIEF MVFR CONDITIONS ARE POSSIBLE WITH A CHC
SHOWERS THIS AFTERNOON ALONG AND AHEAD OF AN APPROACHING COLD
FRONT.

W WINDS 10 KT OR LESS EARLY...THEN SIGNIFICANTLY INCREASE FROM 14
TO 18Z WITH GUSTS UP TO 30 KT. WINDS SHIFT TO THE NW AFTER 21-23Z
WITH THE COLD FRONTAL PASSAGE.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT...VFR WITH DECREASING NW WINDS.
.SATURDAY...VFR.
.SUNDAY...VFR AM. IFR POSSIBLE IN CHANCE OF SNOW MIXED WITH RAIN.
.SUNDAY NIGHT...IFR OR LOWER WITH A CHANCE OF SNOW...POSSIBLY
HEAVY DEPENDING ON STORM TRACK.
.MONDAY...IFR POSSIBLE IN CHANCE OF SNOW IN AM...BECOMING VFR. NW
GUSTS 25-30KT.
.TUESDAY...VFR WITH GUSTY NW WINDS NEAR 25KT.

&&

.MARINE...
TONIGHT...WEST TO SW WINDS 10-15 KT WILL SLOWLY INCREASE TO 15-20
KT TOWARDS DAYBREAK AS LOW PRESSURE MOVES EAST OF NEW ENGLAND.

FRIDAY...WINDS AND SEAS WILL APPROACH SMALL CRAFT ADVISORY LEVELS
AS A COLD FRONT MOVES SOUTHEAST TOWARD THE COASTAL WATERS. WINDS
WILL AGAIN BE FROM THE SOUTHWEST TO WEST. SEAS ACROSS THE OUTER
OCEAN WATERS EAST OF MORICHES INLET MAY BUILD TO 5 FEET BY LATE
IN THE DAY. FRIDAY NIGHT AS COLDER AIR MOVES IN BEHIND THE COLD
FRONT NORTHWEST GUSTS MAY REACH SMALL CRAFT LEVELS FOR SEVERAL
HOURS...AND SEAS ON THE OCEAN WATERS MAY BUILD TO NEAR 5 FEET.
WITH SOME UNCERTAINTY WILL NOT ISSUE A SMALL CRAFT ADVISORY AT
THIS TIME.

AS HIGH PRESSURE BUILDS OVER THE WATERS DURING SATURDAY WINDS AND
SEAS WILL BE BELOW SMALL CRAFT LEVELS.

GALES ARE POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS ALL WATERS. IF
THE STORM SYSTEM TRENDS STRONGER...STORM FORCE WIND GUSTS COULD BE
POSSIBLE ON THE OCEAN. AT THIS TIME...ANY STORM FORCE WIND
POTENTIAL IS VERY LOW CHANCE. SMALL CRAFT CONDITIONS ARE THEN
PROBABLE FOR EARLY NEXT WEEK.

&&

.HYDROLOGY...
UP TO A TENTH OF AN INCH OF RAIN IS POSSIBLE IN SCT AFTN SHOWERS
ON FRIDAY WITH THE APPROACH OF A COLD FRONT.

THERE WILL BE POTENTIAL WIDESPREAD SIGNIFICANT PRECIP FOR SUNDAY
THROUGH MONDAY. WITH IT FORECAST TO BE PRIMARILY SNOW...NO HYDROLOGIC
PROBLEMS ARE ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIDES ARE INCREASING AS WE APPROACH A FULL MOON
NEXT WEEK. THE INCREASING EASTERLY FLOW SUNDAY AND SUNDAY NIGHT
FROM THE DEVELOPING STORM SYSTEM OFFSHORE WILL RESULT IN ENOUGH
STORM SURGE FOR WATER LEVELS TO POTENTIALLY REACH MINOR COASTAL
FLOODING THRESHOLDS WITH HIGH TIDE CYCLES LATE SUNDAY NIGHT. THE
HIGHER END OF THE NYHOPS ENSEMBLE STORM SURGE GUIDANCE CONVEYS
THIS POSSIBILITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GC/JM/MET
NEAR TERM...GC/JC
SHORT TERM...MET
LONG TERM...JM
AVIATION...DW
MARINE...JM/MET
HYDROLOGY...JM/MET
TIDES/COASTAL FLOODING...//
Hazardous weather outlook, Mar 17, 9:37 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
937 PM EDT THU MAR 17 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-190145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
937 PM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SUNDAY THROUGH MONDAY...THERE IS A POTENTIAL FOR A COASTAL STORM
THAT COULD BRING AT LEAST 6 INCHES OF SNOW TO THE TRI-STATE AREA
ALONG WITH STRONG WINDS AND COASTAL FLOODING. THE SNOW COULD MIX
WITH RAIN OVER MAINLY COASTAL AREAS NEAR THE START OF THE EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-190145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
937 PM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE CONDITIONS ARE POSSIBLE FROM LATE SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:49 PM EDTGale WatchOKX12 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.